Lipodermatosclerosis as a form of vascular compromise-associated radiation recall dermatitis: Case report and a review of literature
Antineoplastic Combined Chemotherapy Protocols
Lipodermatosclerosis (LDS) is a prototypic ischemic dermopathy that is most commonly associated with venous insufficiency. There have been no prior reports describing LDS as a form of radiation recall dermatitis (RRD). We present a case of a 47-year-old female affected by squamous cell carcinoma of the anus who underwent irradiation and subsequent chemotherapy with 5-fluorouracil and cisplatin. She then developed tender, erythematous, indurated plaques on skin of the buttocks, corresponding closely to one of the previous radiotherapy fields. As histopathological studies were compatible with LDS and the skin eruption coincided with drug intake 3 months after radiotherapy, the diagnosis of RRD with LDS features was rendered. This is the first case providing evidence of the causative role of 5-fluorouracil and cisplatin in potentially inducing RRD.